MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE

KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE
Model Number 26775UE
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Bowel Burn (1756)
Date of Event 03/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during laparoscopic surgery, a malfunction of the cautery device has been reported, due to an incompleted shielding, which caused damages to the rectum, out from the operative field.In particular, malfunctioning is related to a small breach in the protective coating of the device, located at 10 cm upstream of the distal end.That caused a lateral current discharge during electrical dissection.[this] resulted in damage at rectum level.The patient has been discharged without any permanent damage, as a result of the event.The burn, caused by the device, affected an intestine section, which was removed during surgery.The removal of the affected intestinal part was necessary for the successful outcome of the surgery and was not related directly to the burn.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
During investigation of the returned product (26775ue coagulating and dissecting electrode, lot: sl01) an interruption (damage) in the insulation could be found approximately 10cm before the distal end of the electrode.It is concluded that this allowed current to escape at this point during use, causing burns to the tissue.The damage to the insulation could most likely have been caused, for example, by improper handling (e.G.Contact with sharp objects during preparation or in the operating room).The production and test documents did not show any abnormalities.The instructions for use include a warning which states to ensure that the electrodes are in good working order before each use, to check the insulation for any damage and if there are any signs of damage the electrode must not be used under an circumstances.In addition, the reprocessing instructions state to check the surface of the product for mechanical integrity and changes.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
COAGULATING AND DISSECTING ELECTRODE
Common Device Name
COAGULATING AND DISSECTING ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21766672
Report Number9610617-2025-00548
Device Sequence Number18327549
Product Code GEI
UDI-Device Identifier04048551072394
UDI-Public04048551072394
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K944796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26775UE
Device Catalogue Number26775UE
Device Lot NumberSL01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer05/14/2025
08/04/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date05/28/2025
08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown